protein-losing enteropathy


Also found in: Dictionary, Thesaurus, Acronyms, Encyclopedia.

enteropathy

 [en″ter-op´ah-the]
any disease of the intestine.
gluten enteropathy (gluten sensitive enteropathy) celiac disease.
protein-losing enteropathy a nonspecific term referring to conditions, e.g., adult celiac disease, associated with excessive loss of enteric plasma proteins.

pro·tein-los·ing en·ter·op·a·thy

increased fecal loss of serum protein, especially albumin, causing hypoproteinemia.

protein-losing enteropathy

Gastroenterology A condition characterized by excess transmucosal efflux of plasma proteins into the intestinal lumen, due to ↑ permeability 2º to mucosal cell damage, inflammatory ulceration, or leakage from lymphatic vessels 2º to obstruction Etiology Paraneoplastic syndromes, malignancy–gastric CA, leukemia, lymphoma, KS, carcinoid tumor, melanoma, nontropical sprue, ulcerative colitis, intestinal lymphangiectasia, CHF, constrictive pericarditis, superior vena cava thrombosis, Ménétrier's disease, eosinophilic gastroentropathy, sarcoidosis, Whipple's disease, infections–giardiasis, bacterial overgrowth, viral enteritis, schistosomiasis, C difficile, pulmonary artery stenosis, SLE, amyloidosis Clinical Diarrhea, weight loss, peripheral edema Imaging Thickened intestinal wall by CT Lab ↓ Albumin Management Treat underlying cause

pro·tein-los·ing en·ter·op·a·thy

(prō'tēn-lūz'ing en'tĕr-op'ă-thē)
Increased fecal loss of serum protein, especially albumin, causing hypoproteinemia.
References in periodicals archive ?
Protein-losing enteropathy after the Fontan operation: clinical analysis of nine cases.
Relation of mesenteric vascular resistance after Fontan operation and protein-losing enteropathy.
Protein-losing enteropathy after Fontan operation: investigations into possible pathophysiologic mechanisms.
Protein-losing enteropathy in patients with Fontan operations.
Zilko PJ, Laurence BH, Sheiner H, et al: Cystic lymphangiomyoma of the colon causing protein-Losing enteropathy.
Takahata J, Okubo K, Komeda T, et al: Generalized gastrointestinal polyposis associated with ectodermal changes and protein-losing enteropathy with a dramatic response to prednisolone.

Full browser ?